MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection, the videoscope exhibited foreign material in the channel tube.There were no reports of patient involvement or injury.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.The legal manufacturer was able to confirm the customer's reprocessing steps were not completed before return the device.Based on the results of the investigation, olympus confirmed foreign material came out of the device, but the type of the material cannot be identified.A definitive root cause cannot be determined.Based on the results of the investigation, it is likely the following led to the malfunction: user did not complete reprocessing before sending the subject device to olympus.The event can be detected/prevented by following the instructions for use: detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Preventive measure in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19638200
Report Number9610595-2024-13064
Device Sequence Number7093142
Product Code FDS
UDI-Device Identifier04953170307508
UDI-Public04953170307508
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown